Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 213, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 24, 2020, 10:40 AM CST for Lee County, Russell County, Alabama; Chattahoochee County, Muscogee County, Georgia. It took effect at Feb 24, 2020, 9:36 PM CST. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2020, 10:40 AM CST (16:40 UTC)
- In effect from
- Feb 24, 2020, 9:36 PM CST
- Expired
- Feb 27, 2020, 12:00 AM CST
- In force
- 50 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lee County, AL, Russell County, AL, Chattahoochee County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at 14th Street at Columbus (CBUG1).
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 42 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02341460, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
696
WGUS42 KFFC 241640
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1140 AM EST Mon Feb 24 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
ALC081-113-GAC053-215-250639-
/O.NEW.KFFC.FL.W.0213.200225T0336Z-200227T0600Z/
/CBUG1.1.ER.200225T0336Z.200225T1200Z.200227T0000Z.NO/
1140 AM EST Mon Feb 24 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Chattahoochee River near Columbus.
* From this evening until late Wednesday night.
* At 11 AM Monday the stage was 26.3 feet...and steady.
* Minor flooding is forecast.
* Flood stage is 27 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 27.4 feet by tomorrow morning.The river will fall below
flood stage by Wednesday evening.
* At 27 feet...Flood stage is reached. Minor flooding occurs along
the river upstream and downstream from the gage on the 14th Street
bridge. Portions of the River Walk in Columbus begin to flood and
will be closed to the public. The water level continues to approach
the foundation of the Phenix City Amphitheater in Alabama.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$3 follow-up statements
141
WGUS82 KFFC 250323
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1023 PM EST Mon Feb 24 2020
...The Flood Warning continues for the following rivers in Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
ALC081-113-GAC053-215-251723-
/O.EXT.KFFC.FL.W.0213.200225T0600Z-200226T1200Z/
/CBUG1.1.ER.200225T0600Z.200225T1200Z.200226T0600Z.NO/
1023 PM EST Mon Feb 24 2020
...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
The Chattahoochee River near Columbus.
* From after midnight tomorrow until Wednesday morning.
* At 10 PM Monday the stage was 26.4 feet and slowly rising.
* Minor flooding is forecast.
* Flood stage is 27 feet.
* Forecast to rise above flood stage by after midnight Tuesday and
continue to rise to near 27.1 feet by Tuesday morning.The river
will fall below flood stage by early Wednesday morning.
* At 27 feet, Flood stage is reached. Minor flooding occurs along
the river upstream and downstream from the gage on the 14th Street
bridge. Portions of the River Walk in Columbus begin to flood and
will be closed to the public. The water level continues to approach
the foundation of the Phenix City Amphitheater in Alabama.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$378
WGUS82 KFFC 251350
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
850 AM EST Tue Feb 25 2020
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
...The Flood Warning continues for the following rivers in Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
GAC117-121-260350-
/O.EXT.KFFC.FL.W.0214.000000T0000Z-200226T1200Z/
/APHG1.1.ER.200226T0000Z.200226T0000Z.200226T0600Z.NO/
850 AM EST Tue Feb 25 2020
...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
The Big Creek near Alpharetta.
* From this evening until Wednesday morning.
* At 8 AM Tuesday the stage was 6.2 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage by this evening and continue to
rise to near 7 feet by this evening. The river will fall below
flood stage after midnight.
* At 7 feet...Flood Stage is reached. Minor flooding of woodlands
and fields begin along the creek between Cumming in Forsyth
County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
ALC081-113-GAC053-215-260350-
/O.CON.KFFC.FL.W.0213.000000T0000Z-200226T1200Z/
/CBUG1.1.ER.200226T0600Z.200226T0600Z.200226T0600Z.NO/
850 AM EST Tue Feb 25 2020
The Flood Warning continues for
The Chattahoochee River near Columbus.
* From after midnight until Wednesday morning.
* At 8 AM Tuesday the stage was 26.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 27 feet.
* Forecast to rise to near 27.0 feet stage after midnight then fall
below flood stage early Wednesday.
* At 27 feet...Flood stage is reached. Minor flooding occurs along
the river upstream and downstream from the gage on the 14th Street
bridge. Portions of the River Walk in Columbus begin to flood and
will be closed to the public. The water level continues to approach
the foundation of the Phenix City Amphitheater in Alabama.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$087
WGUS82 KFFC 251858
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
158 PM EST Tue Feb 25 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
GAC117-121-251928-
/O.CAN.KFFC.FL.W.0214.000000T0000Z-200226T1200Z/
/APHG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
158 PM EST Tue Feb 25 2020
The Flood Warning is cancelled for
The Big Creek near Alpharetta.
* This takes effect immediately.
* At 12 PM Tuesday the stage was 6.3 feet...and cresting.
* Flood stage is 7 feet.
* The creek is no longer expected to reach flood stage.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
ALC081-113-GAC053-215-251928-
/O.CAN.KFFC.FL.W.0213.000000T0000Z-200226T1200Z/
/CBUG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
158 PM EST Tue Feb 25 2020
The Flood Warning is cancelled for
The Chattahoochee River near Columbus.
* This takes effect immediately.
* At 1 PM Tuesday the stage was 26.7 feet...and rising slowly.
* Flood stage is 27 feet.
* The river will begin to fall soon, and it is no longer expected
to reach flood stage.
* At 27.0 feet...Flood stage is reached. Minor flooding occurs along
the river upstream and downstream from the gage on the 14th Street
bridge. Portions of the River Walk in Columbus begin to flood and
will be closed to the public. The water level continues to approach
the foundation of the Phenix City Amphitheater in Alabama.
* This crest compares to a previous crest of 27.2 feet on Jan 3 2019.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 24, 9:40 AM CST, 1 hour earlier.
Area forecast discussion, Feb 24, 9:40 AM CST, 1 hour before
Area Forecast Discussion National Weather Service Peachtree City GA 1040 AM EST Mon Feb 24 2020 .UPDATE... Steady light to mdt rain continues across the majority of the area and have only made a few minor adjustments to the extent of the categorical pops accordingly into this afternoon. Temps and dewpts look to be on track and previous discussion follows... Baker && .PREV DISCUSSION... /Issued 635 AM EST Mon Feb 24 2020/ SHORT TERM /Today through Tuesday/... Showers will continue to increase over the forecast area in the deep moist southwest flow aloft. Lift across a warm front to our south should help support continued development. In the meantime...a strong upper low will move across the mid MS Valley today into the OH Valley overnight. This will bring a surface cold front into north GA late tonight. Some weak CAPE develops over the area ahead of the front...and as the warm front drifts northward. A slight chance of thunder is mentioned for tonight into Tuesday morning. Models are consistent with showing the cold front drifting into northwest GA and then stalling across central GA by Tuesday afternoon. Some drying is indicated for late tonight into Tuesday for areas generally north of Columbus to Athens. Temperatures will be on a warming trend through Tuesday. Total rainfall amounts through Tuesday afternoon should range from around 1.00 to 1.50 inches. 41 && .LONG TERM /Tuesday Night through Sunday/... General trends through the extended forecast period remain fairly consistent with previous runs. Medium-range models continue to push the better chances for precipitation north and east of the area late Wednesday afternoon into the evening as the colder airmass sweeps into the state. Should still see some lingering precipitation in the north, especially the far northeast, for some wintry mix or change over to snow before the precipitation ends late Wednesday night. Available moisture still looks somewhat limited and little or no accumulation is expected outside of the highest elevations of the north Georgia mountains. Dry and cold Thursday through Friday. Another short wave digs into the region Friday night into Saturday. Still a good bit of difference concerning the strength/path of this system. GFS is deeper/sharper and further west with the system digging it through Alabama while the ECMWF is quicker/shallower and sweeps the main short wave energy into the Carolinas. Still, merits at least a mention of slight chance for rain/snow across much of the forecast area. 20 && .AVIATION... 12Z UPDATE... Showers will become more widespread across the taf sites today. Ceilings should decrease down to MVFR and low end IFR after around 16z today. Possible 400-600 ft going into this afternoon and overnight Monday. Winds should remain east to southeast 10 kts or less through the period. MVFR visibility is possible with showers. Isolated thunder possible this afternoon and evening but not included in tafs at this time. //ATL CONFIDENCE...12Z UPDATE... Medium on timing of lowering ceilings. Medium to High on remaining elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 53 48 68 49 / 100 100 50 20 Atlanta 55 49 66 46 / 100 100 30 10 Blairsville 49 44 62 41 / 100 100 20 10 Cartersville 54 49 64 44 / 100 100 20 10 Columbus 63 56 70 50 / 100 100 50 20 Gainesville 51 46 63 45 / 100 100 20 10 Macon 62 56 71 52 / 100 100 60 30 Rome 53 49 63 44 / 100 100 10 10 Peachtree City 57 51 68 46 / 100 100 40 10 Vidalia 70 59 72 58 / 90 100 80 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41/Baker LONG TERM....20 AVIATION...41
Hazardous weather outlook, Feb 24, 9:46 AM CST, 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1046 AM EST Mon Feb 24 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1046 AM EST Mon Feb 24 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Isolated thunderstorms are possible, mainly this evening and overnight. The primary hazard from any thunderstorms will be occasional lightning, heavy rain, and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated thunderstorms are possible Tuesday and Tuesday night, mainly across central Georgia. The primary threat from any thunderstorms will be occasional lightning, heavy rain and gusty winds. There is a chance for some wintry weather across the far north Wednesday night, and a slight chance again Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:03 PM CST | River Flood Warning | FFC | Forsyth, Fulton | 49 hr |
Nearby
River Flood Warnings in Alabama, 2020River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.